Alert archive / Washington / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 7, 2019, 4:32 PM PDT for Pend Oreille County, Washington. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2019, 4:32 PM PDT (23:32 UTC)
- Expired
- Jul 7, 2019, 5:31 PM PDT
- In force
- 59 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Pend Oreille County, WA
The radar
The Spokane radar (KOTX), 131 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438
WGUS56 KOTX 072332
FFWOTX
WAC051-080230-
/O.NEW.KOTX.FF.W.0010.190707T2332Z-190708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
432 PM PDT Sun Jul 7 2019
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
North central Pend Oreille County in northeastern Washington...
* Until 730 PM PDT.
* At 432 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Metaline Falls, Metaline, Sullivan Lake Campground and Noisy Creek
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4887 11718 4874 11724 4878 11743 4883 11744
4885 11739 4892 11734
$$
SB2 follow-up statements
525
WGUS76 KOTX 072352
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
452 PM PDT Sun Jul 7 2019
WAC051-080230-
/O.CON.KOTX.FF.W.0010.000000T0000Z-190708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pend Oreille WA-
452 PM PDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
NORTH CENTRAL PEND OREILLE COUNTY...
At 451 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Metaline Falls, Metaline, Sullivan Lake Campground and Noisy Creek
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4885 11719 4874 11724 4878 11743 4883 11744
4885 11739 4887 11736
$$
SB140
WGUS76 KOTX 080031
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
531 PM PDT Sun Jul 7 2019
WAC051-080040-
/O.CAN.KOTX.FF.W.0010.000000T0000Z-190708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pend Oreille WA-
531 PM PDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL PEND OREILLE COUNTY IS
CANCELLED...
The storm producing torrential rains has ended. Additional light
showers will be possible throughout the evening. At this time,
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4885 11719 4874 11724 4878 11743 4883 11744
4885 11739 4887 11736
$$
SBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:40 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 7, 2:40 PM PDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Spokane WA 240 PM PDT Sun Jul 7 2019 .SYNOPSIS... Scattered showers and thunderstorms will develop again on Monday with the greatest concentration over the mountainous portions of northern Washington and north Idaho. Tuesday is expected to be a mainly dry day before the chance of showers and thunderstorms returns on Wednesday. Seasonably warm temperatures and drier weather are expected Thursday through next weekend. && .DISCUSSION... Rest of Today: An upper level low parked over southern British Columbia continues to bring mountain showers and thunderstorms to our area this afternoon. Storm layer steering flow is right around 10 kts today which is creating for some very slow moving thunderstorms. In addition to this, we have already seen some cells training over remote portions of Ferry County this afternoon producing radar estimated rainfall of one to two inches. Certainly, flash flooding will be our main concern for the rest of the evening before storms weaken. Monday: Our upper level low will drift south over the next 24 hours and position itself over eastern WA by early Monday morning. Disturbances rotating around this upper low will fire up convection earlier than usual on Monday. Convection will be focused over the higher terrain as orographic lift provides the necessary trigger mechanism for storms, however, there appears to be enough instability tomorrow for thunderstorms even in the lower elevations. This will be mainly confined to those areas adjacent to terrain. Finally, the steering flow is expected to be even lighter on Monday so flash flooding will once again be a concern near our burn scars and steep terrain. One factor working against flash flooding is that PWs will only hover around 0.8 inches. Tuesday: Quickly following our upper level low will be a transient ridge building in Monday night and into Tuesday morning. As one would expect, this will bump up our temperatures a few degrees and likely provide dry conditions for all locations on Tuesday. The dry weather is expected to be short lived as a Pacific storm system pushes a mid-level warm front through our area Tuesday. This warm front will likely be evident even from the ground as a shield of high and mid-level clouds envelops our CWA during the day on Tuesday. As the atmosphere saturates, light showers will develop Tuesday night for the higher elevations and to a lesser chance, the lower elevations. Wilson Wednesday and Thursday: There is very good model agreement that an unusually moist frontal system will move into the Pacific Northwest Tue night into Wed. Model parameters like precipitable water and Integrated Water Vapor Transport (IVT) are exceedingly high as the front reaches the coast, at least for this time of year. While this system is meteorologically interesting, it doesn't look like the jargon weather folks get excited about will produce much impactful weather across the Inland Northwest. Widespread rain across western Washington and over the Cascades will temporarily dampen wildfire fuels, but by the time the front crosses the Cascades rain amounts will be relatively light. The front doesn't look like it will have enough lift or deep layer instability to generate widespread precipitation across the Columbia Basin into the Idaho Panhandle. Wednesday will just be unusually cloudy for July. Perhaps our best shot for decent rain outside of our mountainous terrain will be across southeast Washington onto the Palouse Wed evening/night. There is evidence of enough mid-level instability through the night that we may see scattered thunderstorms emerge from northeast Oregon and spread across Lewiston, Pullman and St Maries. Thursday into Next Weekend: The Pacific Northwest will be under the influence of southwest flow. This pattern will likely produce at or slightly above average temperatures for our region. The NWS Blend of Models doesn't advertise much chance for precipitation, but this pattern can produce clusters of thunderstorms. As the models begin to resolve shortwaves in the southwest flow, it would not be surprising to see convection develop over the high terrain of central/northeast Oregon. Over the years, we have seen these thunderstorms come off the Blue Mountains toward places like Lewiston and across the Camas Prairie in the southern Idaho Panhandle. /GKoch && .AVIATION... 18Z TAFS: Scattered showers and thunderstorms this afternoon and evening will occur over similar areas to yesterday. Our TAF sites are not expected to be impacted with the majority of the thunderstorm development over the mountainous terrain of north central/northeast Washington and far north Idaho. Smaller airports like Omak, Colville, and Bonners Ferry can expect thunderstorms in their vicinity between 20z-03z. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 54 77 55 82 59 79 / 10 10 0 0 10 20 Coeur d'Alene 52 76 55 82 57 78 / 0 20 0 0 10 20 Pullman 49 74 49 80 56 79 / 0 10 0 0 10 10 Lewiston 55 81 59 88 63 84 / 0 10 10 0 10 10 Colville 47 79 47 85 54 79 / 30 40 10 0 20 30 Sandpoint 48 74 49 80 52 75 / 10 30 10 0 10 10 Kellogg 54 73 53 79 60 78 / 0 20 10 0 10 10 Moses Lake 57 82 54 87 62 83 / 0 10 0 0 10 20 Wenatchee 58 80 58 84 59 79 / 10 10 0 0 20 30 Omak 56 80 58 85 62 80 / 20 20 0 0 20 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jul 7, 5:02 AM PDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 502 AM PDT Sun Jul 7 2019 IDZ001-WAZ037-038-042-081215- Northern Panhandle-Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 502 AM PDT Sun Jul 7 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected this afternoon, especially over the northern Cascades through northeast Washington mountains. Slower moving thunderstorms with heavy rain will be possible. This will increase the threat of localized flooding and debris flows, especially around burn scars and steeper terrain. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms are expected Monday afternoon over the Cascades through northern Idaho Panhandle. Slower moving thunderstorms with heavy rain will be possible. This will increase the threat of localized flooding and debris flows, especially around burn scars and steeper terrain. IDZ002>004-026-027-WAZ031>036-041-043-044-081215- Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Wenatchee Area-Okanogan Valley-Waterville Plateau- 502 AM PDT Sun Jul 7 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Jul 7, 1:10 PM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
110 PM PDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 8 SE NORTHPORT 48.85N 117.63W
07/07/2019 E0.70 INCH STEVENS WA PUBLIC
HAIL. MEASURED AT 5/8 INCH.
&&
GKSpecial weather statement, Jul 7, 2:21 PM PDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Spokane WA
221 PM PDT Sun Jul 7 2019
WAZ037-072200-
Northeast Mountains WA-
221 PM PDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PEND OREILLE COUNTY
UNTIL 300 PM PDT...
At 219 PM PDT, Doppler radar was tracking a strong thunderstorm near
Metaline Falls, moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm along with heavy downpours.
This storm will remain over mainly rural areas of north central Pend
Oreille County and possibly impact Highway 31 between Metaline Falls
and the Canadian Border.
LAT...LON 4899 11711 4886 11742 4888 11747 4892 11742
4900 11741 4900 11712
TIME...MOT...LOC 2119Z 221DEG 14KT 4892 11738
SBSpecial weather statement, Jul 7, 3:56 PM PDT, 36 minutes before
Special Weather Statement National Weather Service Spokane WA 356 PM PDT Sun Jul 7 2019 IDZ001-072345- Northern Panhandle ID- 356 PM PDT Sun Jul 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BONNER AND NORTHWESTERN BOUNDARY COUNTIES UNTIL 445 PM PDT... At 354 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Nordman, or over Upper Priest Lake, moving north at 15 to 20 mph. Penny size hail...torrential downpours...and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Bonner and northwestern Boundary Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4879 11683 4879 11694 4900 11696 4900 11671 TIME...MOT...LOC 2254Z 189DEG 23KT 4884 11689 SB
Special weather statement, Jul 7, 4:10 PM PDT, 22 minutes before
Special Weather Statement
National Weather Service Spokane WA
410 PM PDT Sun Jul 7 2019
WAZ037-080000-
Northeast Mountains WA-
410 PM PDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PEND OREILLE COUNTY
UNTIL 500 PM PDT...
At 409 PM PDT, Doppler radar was tracking a strong thunderstorm near
Metaline.
This storm was nearly stationary.
Nickel size hail, torrential rains...and winds in excess of 40 mph
will be possible with this storm.
Locations impacted include...
Metaline Falls and Metaline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4882 11750 4885 11748 4888 11739 4885 11730
4880 11735 4878 11745
TIME...MOT...LOC 2309Z 316DEG 3KT 4883 11739
SBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:36 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Jul 7, 12:47 PM PDT | Areal Flood Advisory | OTX | Ferry | 118 min |
| Jul 7, 2:21 PM PDT | Special Weather Statement | OTX | Pend Oreille | 39 min |
| Jul 7, 2:43 PM PDT | Areal Flood Advisory | OTX | Ferry | 2 hr |
| Jul 7, 3:12 PM PDT | Areal Flood Advisory | OTX | Pend Oreille | 2 hr |
| Jul 7, 3:43 PM PDT | Flash Flood Warning | OTX | Pend Oreille | 106 min |
| Jul 7, 4:10 PM PDT | Special Weather Statement | OTX | Pend Oreille | 50 min |
Nearby
Flash Flood Warnings in Washington, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.